Annals of K-Theory

Splitting the relative assembly map, Nil-terms and involutions

Wolfgang Lück and Wolfgang Steimle

Full-text: Access by subscription

Abstract

We show that the relative Farrell–Jones assembly map from the family of finite subgroups to the family of virtually cyclic subgroups for algebraic K-theory is split injective in the setting where the coefficients are additive categories with group action. This generalizes a result of Bartels for rings as coefficients. We give an explicit description of the relative term. This enables us to show that it vanishes rationally if we take coefficients in a regular ring. Moreover, it is, considered as a [2]-module by the involution coming from taking dual modules, an extended module and in particular all its Tate cohomology groups vanish, provided that the infinite virtually cyclic subgroups of type I of G are orientable. The latter condition is for instance satisfied for torsionfree hyperbolic groups.

Article information

Source
Ann. K-Theory, Volume 1, Number 4 (2016), 339-377.

Dates
Received: 12 January 2015
Revised: 16 September 2015
Accepted: 5 October 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.akt/1510841596

Digital Object Identifier
doi:10.2140/akt.2016.1.339

Mathematical Reviews number (MathSciNet)
MR3536432

Zentralblatt MATH identifier
06617207

Subjects
Primary: 18F25: Algebraic $K$-theory and L-theory [See also 11Exx, 11R70, 11S70, 12- XX, 13D15, 14Cxx, 16E20, 19-XX, 46L80, 57R65, 57R67] 19A31: $K_0$ of group rings and orders 19B28: $K_1$of group rings and orders [See also 57Q10] 19D35: Negative $K$-theory, NK and Nil

Keywords
splitting relative $K$-theoretic assembly maps rational vanishing and Tate cohomology of the relative Nil-term

Citation

Lück, Wolfgang; Steimle, Wolfgang. Splitting the relative assembly map, Nil-terms and involutions. Ann. K-Theory 1 (2016), no. 4, 339--377. doi:10.2140/akt.2016.1.339. https://projecteuclid.org/euclid.akt/1510841596


Export citation

References

  • A. C. Bartels, “On the domain of the assembly map in algebraic $K$-theory”, Algebr. Geom. Topol. 3 (2003), 1037–1050.
  • A. C. Bartels and W. Lück, “On crossed product rings with twisted involutions, their module categories and $L$-theory”, pp. 1–54 in Cohomology of groups and algebraic $K$-theory, edited by L. Ji et al., Advanced Lectures in Mathematics 12, International Press, Somerville, MA, 2010.
  • A. C. Bartels and H. Reich, “Coefficients for the Farrell–Jones conjecture”, Adv. Math. 209:1 (2007), 337–362.
  • M. R. Bridson and A. Haefliger, Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften 319, Springer, Berlin, 1999.
  • J. F. Davis and W. Lück, “Spaces over a category and assembly maps in isomorphism conjectures in $K$- and $L$-theory”, $K$-Theory 15:3 (1998), 201–252.
  • J. F. Davis, F. Quinn, and H. Reich, “Algebraic $K$-theory over the infinite dihedral group: a controlled topology approach”, J. Topol. 4:3 (2011), 505–528.
  • F. T. Farrell and L. E. Jones, “Isomorphism conjectures in algebraic $K$-theory”, J. Amer. Math. Soc. 6:2 (1993), 249–297.
  • F. T. Farrell and L. E. Jones, “The lower algebraic $K$-theory of virtually infinite cyclic groups”, $K$-Theory 9:1 (1995), 13–30.
  • F. T. Farrell, W. Lück, and W. Steimle, “Approximately fibering a manifold over an aspherical one”, preprint, 2016.
  • É. Ghys and P. de la Harpe (editors), Sur les groupes hyperboliques d'après Mikhael Gromov: papers from the Swiss Seminar on Hyperbolic Groups (Bern, 1988), Progress in Mathematics 83, Birkhäuser, Boston, 1990.
  • D. R. Grayson, “The $K$-theory of semilinear endomorphisms”, J. Algebra 113:2 (1988), 358–372.
  • M. Gromov, “Hyperbolic groups”, pp. 75–263 in Essays in group theory, edited by S. M. Gersten, Mathematical Sciences Research Institute Publications 8, Springer, New York, 1987.
  • J. Grunewald, “The behavior of Nil-groups under localization and the relative assembly map”, Topology 47:3 (2008), 160–202.
  • I. Hambleton and W. Lück, “Induction and computation of Bass Nil groups for finite groups”, Pure Appl. Math. Q. 8:1 (2012), 199–219.
  • W. Lück, “Chern characters for proper equivariant homology theories and applications to $K$- and $L$-theory”, J. Reine Angew. Math. 543 (2002), 193–234.
  • W. Lück, “Survey on classifying spaces for families of subgroups”, pp. 269–322 in Infinite groups: geometric, combinatorial and dynamical aspects, edited by L. Bartholdi et al., Progress in Mathematics 248, Birkhäuser, Basel, 2005.
  • W. Lück, “On the classifying space of the family of virtually cyclic subgroups for $\rm CAT(0)$-groups”, Münster J. Math. 2 (2009), 201–214.
  • W. Lück and H. Reich, “The Baum–Connes and the Farrell–Jones conjectures in $K$- and $L$-theory”, pp. 703–842 in Handbook of $K$-theory, vol. 2, edited by E. M. Friedlander and D. R. Grayson, Springer, Berlin, 2005.
  • W. Lück and W. Steimle, “Non-connective $K$- and Nil-spectra of additive categories”, pp. 205–236 in An alpine expedition through algebraic topology (Arolla, 2012), edited by C. Ausoni et al., Contemporary Mathematics 617, American Mathematical Society, Providence, RI, 2014.
  • W. Lück and W. Steimle, “A twisted Bass–Heller–Swan decomposition for the algebraic $K$-theory of additive categories”, Forum Math. 28:1 (2016), 129–174.
  • W. Lück and M. Weiermann, “On the classifying space of the family of virtually cyclic subgroups”, Pure Appl. Math. Q. 8:2 (2012), 497–555.
  • E. K. Pedersen and C. A. Weibel, “$K$-theory homology of spaces”, pp. 346–361 in Algebraic topology (Arcata, CA, 1986), edited by G. Carlsson et al., Lecture Notes in Mathematics 1370, Springer, Berlin, 1989.
  • A. A. Ranicki, Lower $K$- and $L$-theory, London Mathematical Society Lecture Note Series 178, Cambridge University Press, 1992.
  • R. W. Thomason, “Homotopy colimits in the category of small categories”, Math. Proc. Cambridge Philos. Soc. 85:1 (1979), 91–109.
  • C. A. Weibel, “Mayer–Vietoris sequences and module structures on $NK\sb\ast $”, pp. 466–493 in Algebraic $K$-theory (Evanston, 1980), edited by E. M. Friedlander and M. R. Stein, Lecture Notes in Mathematics 854, Springer, Berlin, 1981.
  • M. S. Weiss and B. Williams, “Products and duality in Waldhausen categories”, Trans. Amer. Math. Soc. 352:2 (2000), 689–709.